Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computer methods for sampling from Student's $ t$ distribution

Authors: A. J. Kinderman, J. F. Monahan and J. G. Ramage
Journal: Math. Comp. 31 (1977), 1009-1018
MSC: Primary 65C10
MathSciNet review: 0443294
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several new algorithms for generating deviates from the t family for the degrees of freedom parameter $ \geqslant 1$ are presented. Both acceptance-rejection and probability mixing procedures are developed. The new algorithms outperform traditional methods for generating deviates from the t family. Recommendations are made concerning choosing an algorithm suited to its application.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10

Retrieve articles in all journals with MSC: 65C10

Additional Information

Keywords: Random number generator, Student's t distribution
Article copyright: © Copyright 1977 American Mathematical Society